Table_1.xls (5.5 kB)

IBUPROFEN-INDUCED ASEPTIC MENINGITIS: A CASE REPORT

Download (5.5 kB)
dataset
posted on 16.10.2019, 03:00 by Sofia Alexandra Pereira Pires, Ana Pereira Lemos, Ester Preciosa Maio Nunes Pereira, Paulo Alexandre da Silva Vilar Maia, João Patrício de Sousa e Alvim Bismarck do Agro

ABSTRACT Objective: To report a case of a male adolescent with the diagnosis of ibuprofen-induced meningitis. We discuss themain causes of drug-induced aseptic meningitis (DIAM) and highlight the importance of early recognition of DIAM, sothat the offending drug can be withdrawn, and recurrences prevented. Only few DIAM cases have been reported in pediatric age. Case description: A healthy 15-year-old boy presented to the emergency department with headache, nausea, dizziness, fever, conjunctival hyperemia and blurred vision 30 minutes after ibuprofen-intake. During his stay, he developed emesis and neck stiffness. Cerebrospinal fluid analysis excluded infectious causes, and DIAM was considered. He totally recovered after drug withdrawal. Comments: DIAM is a rare entity, that should be considered in the differential diagnosis of an aseptic meningitis. The major causative agents are nonsteroidal anti-inflammatory drugs, particularly ibuprofen. Suspicion is made by the chronologic link between drug intake and the beginning of symptoms, but infectious causes should always be ruled out.

History

Licence

Exports

Read the peer-reviewed publication

Logo branding

Categories

Licence

Exports